17 . December , 2018 - Monday
Check todays hot topics or new products

Find a Drug: Advanced

Please Sign in or Register

All about: MigraTen

Big Image
Generic Name: Acetaminophen/Caffeine/Isometheptene (a-seet-a-MIN-oh-fen/ka-FEEN/eye-soe-me-THEP-teen)
Brand Name: Examples include Migralam and MigraTen

MigraTen is used for:

Treating certain types of headaches (tension, vascular). It may also be used to treat migraine headaches or for other conditions as determined by your doctor.

MigraTen is a combination analgesic, xanthene derivative, and sympathomimetic. It works by decreasing pain and narrowing the blood vessels in the head and brain.

Do NOT use MigraTen if:

  • you are allergic to any ingredient in MigraTen
  • you have glaucoma, severe kidney problems, high blood pressure, heart problems, or liver problems
  • you are taking droxidopa or have taken furazolidone or a monoamine oxidase (MAO) inhibitor (eg, phenelzine) within the past 14 days

Contact your doctor or health care provider right away if any of these apply to you.

Before using MigraTen :

Some medical conditions may interact with MigraTen . Tell your doctor or pharmacist if you have any medical conditions, especially if any of the following apply to you:

  • if you are pregnant, planning to become pregnant, or are breast-feeding
  • if you are taking any prescription or nonprescription medicine, herbal preparation, or dietary supplement
  • if you have allergies to medicines, foods, or other substances
  • if you have alcoholism or if you consume 3 or more alcohol-containing drinks every day
  • if you have liver or kidney problems, hepatitis, high blood pressure, heart problems, blood vessel problems, or the blood disease porphyria
  • if you have had a recent heart attack
  • if you have anxiety or trouble sleeping

Some MEDICINES MAY INTERACT with MigraTen . Tell your health care provider if you are taking any other medicines, especially any of the following:

  • Catechol-O-methyltransferase (COMT) inhibitors (eg, tolcapone), quinolones (eg, ciprofloxacin), or tricyclic antidepressants (eg, amitriptyline) because the side effects of MigraTen may be increased
  • Droxidopa because the risk of severe heart problems, including irregular heartbeat or heart attack, may be increased
  • Furazolidone or MAO inhibitors (eg, phenelzine) because the risk of severe side effects, such as severe headache, high blood pressure, or high fever, may be increased
  • Isoniazid or other medicines that may harm the liver (eg, methotrexate, ketoconazole) because the risk of side effects on the liver may be increased. Talk with your doctor if you are unsure if any of your medicines may harm the liver.
  • Anticoagulants (eg, warfarin), bromocriptine, or theophylline because the side effects may be increased by MigraTen
  • Guanadrel or guanethidine because their effectiveness may be decreased by MigraTen

This may not be a complete list of all interactions that may occur. Ask your health care provider if MigraTen may interact with other medicines that you take. Check with your health care provider before you start, stop, or change the dose of any medicine.

How to use MigraTen :

Use MigraTen as directed by your doctor. Check the label on the medicine for exact dosing instructions.

  • MigraTen may be taken with or without food.
  • For a migraine headache - Take MigraTen at the first sign of a headache. If the initial dose does not relieve your headache, additional doses may be needed according to your doctor's instructions. Do not take a dose of MigraTen within 60 minutes of your last dose. Do not take more than 5 capsules within a 12-hour period.
  • For a tension headache - Do not take more than 8 capsules within a 24-hour period.
  • If you miss a dose of MigraTen and you still have a headache, take it as soon as you remember. If you need to take additional doses, continue to follow your doctor's dosing instructions. Do not take MigraTen more often than directed. Do not take 2 doses at once.

Ask your health care provider any questions you may have about how to use MigraTen .

Important safety information:

  • MigraTen may cause dizziness. Do not drive, operate machinery, or do anything else that could be dangerous until you know how you react to MigraTen . Using MigraTen alone, with certain other medicines, or with alcohol may lessen your ability to drive or perform other potentially dangerous tasks.
  • MigraTen contains acetaminophen. Before you begin taking any new prescription or over-the-counter medicine, read the ingredients to see if it also contains acetaminophen. If it does or if you are uncertain, contact your doctor or pharmacist.
  • If you consume 3 or more alcohol-containing drinks every day, ask your doctor whether you should take MigraTen or other pain relievers/fever reducers. Acetaminophen may cause liver damage. Alcohol use combined with MigraTen may increase your risk for liver damage.
  • Use MigraTen with extreme caution in CHILDREN. Safety and effectiveness have not been confirmed.
  • PREGNANCY and BREAST-FEEDING: If you become pregnant, discuss with your doctor the benefits and risks of using MigraTen during pregnancy. MigraTen is excreted in breast milk. If you are or will be breast-feeding while you are using MigraTen , check with your doctor or pharmacist to discuss the risks to your baby.

Possible side effects of MigraTen :

All medicines may cause side effects, but many people have no, or minor, side effects. If any of the following most COMMON side effects continue or become bothersome, check with your doctor: Check with your doctor if any of these most COMMON side effects persist or become bothersome:

Temporary dizziness.

Seek medical attention right away if any of these SEVERE side effects occur:

Severe allergic reactions (rash; hives; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); dark urine or pale stools; right-sided abdominal pain or tenderness; unusual fatigue; yellowing of the skin or eyes.

This is not a complete list of all side effects that may occur. If you have questions or need medical advice about side effects, contact your doctor or health care provider. You may report side effects to the FDA at 1-800-FDA-1088 (1-800-332-1088) or at http://www.fda.gov/medwatch.

If OVERDOSE is suspected:

Contact 1-800-222-1222 (the American Association of Poison Control Centers), your local poison control center (http://www.aapcc.org/findyour.htm), or emergency room immediately. Symptoms may include bloody vomit; dark urine; excessive sweating; extreme fatigue; irregular heartbeat; nausea and vomiting; stomach pain.

Proper storage of MigraTen :

Store MigraTen at room temperature, between 59 and 86 degrees F (15 and 30 degrees C). Store away from heat, moisture, and light. Do not store in the bathroom. Keep MigraTen out of the reach of children and away from pets.

General information:

  • If you have any questions about MigraTen , please talk with your doctor, pharmacist, or other health care provider.
  • MigraTen is to be used only by the patient for whom it is prescribed. Do not share it with other people.
  • If your symptoms do not improve or if they become worse, check with your doctor.

This information is a summary only. It does not contain all information about MigraTen . If you have questions about the medicine you are taking or would like more information, check with your doctor, pharmacist, or other health care provider.

Issue Date: September 5, 2007
Database Edition 07.3.1.003
Copyright © 2007 Wolters Kluwer Health, Inc.

Recent Drug Updates at DrugIndexOnline:





Acamprosate Acamprosate
Generic Name: Acamprosate (a-kam-PROE-sate) Brand Name: CampralAcamprosate is used for:Treating alcohol addiction by helping certain patients to avoid alcohol. Acamprosate is used in combination with a treatment program that includes social support. Acamprosate is an anti-alcohol agent. It is more...

Acetasol otic Acetasol otic
Generic Name: acetic acid (otic) (a SEET ik AS id) Brand Names: Acetasol, Vasotate, Vosol What is acetic acid? Acetic acid otic (for the ear) is an antibiotic that treats infections caused by bacteria or fungus. Acetic acid is used to treat infections in the ear canal. This medication w more...

Adipex-P Adipex-P
Generic Name: phentermine (FEN ter meen) Brand Names: Adipex-P, Fastin, Ionamin, Obenix, Obephen, Oby-Cap, Oby-Trim, Panshape M, Phentercot, Phentride, Pro-Fast HS, Pro-Fast SA, Pro-Fast SR, Teramine, Zantryl What is Adipex-P (phentermine)? Phentermine is a stimulant that is similar to more...

Amphotericin B Cholesteryl Sulfate Complex Amphotericin B Cholesteryl Sulfate Complex
Generic Name: Amphotericin B Cholesteryl Sulfate Complex (am-foe-TER-ih-sin B) Brand Name: AmphotecAmphotericin B Cholesteryl Sulfate Complex should be used to treat only serious fungal infections. Do not use Amphotericin B Cholesteryl Sulfate Complex for less severe infections such as oral th more...

Desonide Desonide
Generic Name: Desonide Dosage Form: Ointment, 0.05% Rx only FOR EXTERNAL USE ONLYNOT FOR OPHTHALMIC USE Desonide Description Desonide Ointment, 0.05% contains microdispersed Desonide (the active ingredient) in white petrolatum. Each gram of Desonide ointment contains 0.5 milligrams of Desonide. more...

Methylprednisolone Methylprednisolone
Generic Name: Methylprednisolone Dosage Form: Tablets, usp 1003010102 Rx only Description: Methylprednisolone is a glucocorticoid. Glucocorticoids are adrenocortical steroids, both naturally occurring and synthetic, which are readily absorbed from the gastrointestinal tract. Methylprednisolone i more...

Oxy 5 Regular Strength Vanishing Lotion Topical Oxy 5 Regular Strength Vanishing Lotion Topical
Some commonly used brand names are: In the U.S.— Acne-Aid Vanishing Cream Acne-Aid Aqua Gel Ambi 10 Acne Medication Benoxyl 5 Lotion Benoxyl 10 Lotion Benzac AC 21/2 Gel Benzac AC 5 Gel Benzac AC 10 Gel Benzac AC Wash 21/2 Benzac AC Wash 5 Benzac AC Wash 10 Benzac 5 Gel Benzac 10 Gel Benz more...

Pododerm Pododerm
Generic Name: Podophyllum Resin (pode-o-FIL-um) Brand Name: Podocon and PododermPododerm is used for:Removing genital warts. It may also be used for other conditions as determined by your doctor. Pododerm is a cytotoxic agent. It works by preventing growth of the wart tissue. Do NOT use Podod more...